Alert archive / Mississippi / Dense Fog Advisories in 2012
Dense Fog Advisory 13, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Feb 28, 2012, 2:48 AM CST for 5 counties in Mississippi; Escambia County, Washington County, Alabama. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2012, 2:48 AM CST (08:48 UTC)
- Expired
- Feb 28, 2012, 8:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
Counties Escambia County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 60 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 427 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
905 WWUS74 KMOB 280848 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 248 AM CST TUE FEB 28 2012 ...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 8 AM CST THIS MORNING.... .AREAS OF DENSE FOG REDUCING VISIBILITY DOWN TO A QUARTER MILE OR LESS HAVE BEEN OBSERVED AT MANY LOCATIONS ACROSS INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE EARLY THIS MORNING. ALZ052-059-061>064-FLZ001>006-MSZ067-075-076-078-079-281400- /O.NEW.KMOB.FG.Y.0013.120228T0848Z-120228T1400Z/ WASHINGTON-ESCAMBIA-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...CHATOM...MILLRY...ATMORE...BREWTON... EAST BREWTON...MOBILE...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...BRENT... WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE... MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB... WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE... MCLAIN...WIGGINS...LUCEDALE 248 AM CST TUE FEB 28 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. * TIMING...AREAS OF DENSE FOG EXPECTED EARLY THIS MORNING THROUGH 8 AM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Feb 28, 12:04 AM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Feb 28, 12:04 AM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1204 AM CST TUE FEB 28 2012 .AVIATION...[06Z ISSUANCE)...MVFR TO IFR CONDITIONS THROUGH 10Z TUE FOLLOWED BY IFR TO LIFR CONDITIONS THROUGH 14Z TUE FOLLOWED BY IFR TO MVFR CONDITIONS THROUGH 00Z WED FOLLOWED BY IFR TO LIFR CONDITIONS THROUGH 06Z WED. CEILINGS RANGING FROM 100 TO 400 FT DURING LIFR CONDITIONS WITH VISIBILITIES LOWERING TO 1/2 MILE AT TIMES. OTHERWISE...CEILINGS WILL RANGE FROM 700 TO 1100 FT MOSTLY DURING THE DAYLIGHT HOURS ON TUE. WINDS WILL BE EAST AROUND 5 KNOTS TONIGHT AND EAST TO SOUTHEAST AT 8 TO 10 KNOTS DURING THE DAYLIGHT HOURS ON TUE...THEN SOUTHEAST AROUND 5 KNOTS TUES EVENING. WILL ALSO MENTION VICINITY SHOWERS MOSTLY DURING THE DAYLIGHT HOURS ON TUE. 32/EE && .SHORT TERM [TONIGHT THROUGH WEDNESDAY NIGHT]...VISIBLE SATELLITE SHOWING LARGE EXPANSE OF CLOUD COVER ALONG THE ENTIRE NORTHERN GULF COAST...AS A SERIES OF WEAK UPPER LEVEL IMPULSES MOVE WEST TO EAST OVER THE REGION. SCATTERED TO NUMEROUS RAIN SHOWERS WITH EMBEDDED ISOLATED/ELEVATED THUNDERSTORMS HAVE OCCURRED THROUGHOUT THE DAY...KEEPING TEMPERATURES COOL ACROSS OUR SOUTHERN ZONES. LARGE UPPER HIGH PRESSURE WILL REMAIN SITUATED OVER THE GULF OF MEXICO THROUGH MID WEEK...WITH AS WEAK UPPER LEVEL IMPULSES CONTINUE TO MOVE OVER THE REGION. WILL MAINTAIN SCATTERED RAIN SHOWERS ACROSS OUR SOUTHERN AND WESTERN ZONES THROUGH THE OVERNIGHT HOURS...WITH ISOLATED ACROSS THE NORTHEAST. ONLY EXPECTING ISOLATED COVERAGE OF LIGHT RAIN SHOWERS FOR TUESDAY AND TUESDAY NIGHT...THEN WE LOOK FOR THE NEXT COLD FRONT TO SWEEP DOWN ACROSS MISSISSIPPI AND ALABAMA WEDNESDAY BRINGING A CHANCE OF SHOWERS TO THE NORTHERN ZONES AND ISOLATED SOUTHERN ZONES. THERE MAY BE A FEW THUNDERSTORMS ACROSS MOST OF THE FORECAST AREA BY WEDNESDAY NIGHT. RIGHT NOW IT APPEARS WE WILL GET THE TAIL END OF THE FRONT MOVING INTO OUR EXTREME NORTHERN ZONES BY LATE WEDNESDAY NIGHT...WITH THE STRONGER DYNAMICS ALOFT PASSING WELL TO THE NORTH. SO ANY SEVERE WEATHER THREATS WILL LIKELY TO REMAIN NORTH OF OUR AREA FOR WEDNESDAY AND WEDNESDAY NIGHT. LOWS TONIGHT WILL RANGE FROM 52 TO 57 DEGREES. DAYTIME HIGHS ON TUESDAY SHOULD RANGE FROM 70 TO 74 DEGREES. SLIGHTLY WARMER TUESDAY NIGHT WITH TEMPERATURES RANGING FROM 56 TO 61 DEGREES. DAYTIME HIGHS ON WEDNESDAY SHOULD MAINLY BE IN THE MID/UPPER 70S...WITH LOWER 70S AT THE BEACHES. /22 && .LONG TERM [THURSDAY THROUGH SUNDAY]...THE FRONT SHOULD STALL ACROSS OUR AREA BY THURSDAY WITH LINGERING LIGHT POPS (MOSTLY ISOLATED LIGHT SHOWERS) PERSISTING. A STRONGER COLD FRONT IS PROJECTED BY THE MODELS TO MOVE DOWN OUR WAY LATE FRIDAY INTO SATURDAY...WITH THE GFS AND ECMWF STARTING TO TREND CLOSER IN AGREEMENT WITH THE TIMING AND STRENGTH OF THE FRONT. THIS SECOND FRONT FRIDAY NIGHT INTO SATURDAY SHOWS A LITTLE MORE POTENTIAL TO BRING SOME SEVERE STORMS ACROSS OUR AREA IN THE FORM OF A SQUALL LINE AHEAD OF THE FRONT (ESPECIALLY ACROSS THE INLAND COUNTIES WHERE A 45-55 KT LOW LEVEL JET-MAX IS PROJECTED TO CROSS). THE COLD FRONT SHOULD CLEAR THE AREA TO THE EAST BY NOON SATURDAY WITH MUCH COOLER/DRIER CONDITIONS EXPECTED GOING INTO SUNDAY. 05/JG && .AVIATION [27/18Z AND 28/00Z KMOB/KBFM/KPNS TAF ISSUANCES]...IFR CIGS WILL CONTINUE WITH AREAS OF LIGHT TO MODERATE RAIN AFFECTING THE AREA TERMINALS THROUGH MUCH OF THE AFTERNOON. CIGS AND VISBYS WILL LOWER TONIGHT WITH DENSE FOG DEVELOPING AND CONTINUING THROUGH 28.15Z. /13 && .MARINE...EASTERLY FLOW WILL BECOME SOUTHEAST THROUGH MIDWEEK AS A COLD FRONT APPROACHES THE GULF COAST. THIS FRONT WILL STALL NEAR THE COAST ON THURSDAY. SOUTHERLY WINDS WILL INCREASE ALONG WITH BUILDING SEAS LATE IN THE WEEK AS A STRONGER COLD FRONT APPROACHES THE AREA. /13 && .FIRE WEATHER...TRANSPORT WINDS WILL BECOME SOUTHERLY TUESDAY THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS TO THE EAST. RELATIVE HUMIDITY AND MOISTURE LEVELS WILL REMAIN ELEVATED THROUGH FRIDAY...THEN A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH EARLY SATURDAY. A MUCH COOLER AND DRIER AIRMASS WILL BE BROUGHT DOWN TO THE CENTRAL GULF COAST ON SATURDAY IN THE STRONG NORTHWEST TRANSPORT FLOW BEHIND THE PASSING FRONT. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 55 71 60 75 / 30 20 20 20 PENSACOLA 56 69 60 74 / 30 20 20 20 DESTIN 57 69 60 72 / 30 20 20 20 EVERGREEN 52 71 57 79 / 20 20 20 20 WAYNESBORO 53 73 61 77 / 30 20 20 30 CAMDEN 52 71 58 78 / 20 20 20 30 CRESTVIEW 53 73 55 79 / 30 20 20 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Feb 27, 10:33 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1033 PM CST MON FEB 27 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-281200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 1033 PM CST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TONIGHT THROUGH TUESDAY THE DEVELOPMENT OF PATCHY DENSE FOG IS POSSIBLE OVERNIGHT... ESPECIALLY OVER PORTIONS OF MOBILE AND BALDWIN COUNTIES WHICH RECEIVED SIGNIFICANT RAINFALL MONDAY MORNING. VISIBILITIES COULD BE REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A WEAKENING COLD FRONT WILL MOVE SOUTH INTO SOUTHERN MISSISSIPPI AND SOUTHERN ALABAMA LATE WEDNESDAY AND BECOME STATIONARY. WHILE A FEW THUNDERSTORMS ARE EXPECTED WITH THIS WEAKENING FRONTAL SYSTEM BY WEDNESDAY NIGHT...THE POTENTIAL FOR SEVERE STORMS WILL LIKELY REMAIN LOW ACROSS THE CENTRAL GULF COAST REGION. A FEW STRONGER STORMS AHEAD OF THE FRONT WEDNESDAY NIGHT OVER THE INLAND COUNTIES OF SOUTHEAST MISSISSIPPI AND SOUTHERN ALABAMA COULD PRODUCE LOCALIZE WIND GUSTS FROM 40 TO 50 MPH. A STRONGER COLD FRONT IS FORECAST TO MOVE INTO MISSISSIPPI...ALABAMA AND THE WESTERN FLORIDA PANHANDLE LATE FRIDAY INTO EARLY SATURDAY...BRINGING A GREATER CHANCE OF THUNDERSTORMS TO THE REGION. THERE IS A SLIGHT CHANCE OF SEVERE STORMS LATE FRIDAY INTO SATURDAY MORNING WITH THIS PASSING COLD FRONTAL SYSTEM. STAY TUNED FOR LATER FORECASTS AND UPDATES FROM THE NATIONAL WEATHER SERVICE ON THE POTENTIAL FOR STRONG TO SEVERE STORMS TOWARDS THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH THURSDAY...BUT MAY BE NEEDED LATE FRIDAY OR EARLY SATURDAY. GMZ630-650-655-670-675-281200- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1033 PM CST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TONIGHT THROUGH TUESDAY PATCHY DENSE FOG IS POSSIBLE ALONG THE IMMEDIATE COAST AND ALONG THE SHORES OF MOBILE BAY EARLY TUESDAY MORNING...REDUCING VISIBILITIES TO LESS THAN ONE MILE AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A STRONG COLD FRONTAL SYSTEM IS FORECAST TO MOVE ACROSS THE COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE LATE FRIDAY NIGHT INTO SATURDAY MORNING. THIS PASSING FRONT COULD BRING A CHANCE OF STRONG STORMS TO THE MARINE AREA BY LATE FRIDAY NIGHT...AND THE POSSIBILITY OF STRONG NORTHWEST WINDS BEHIND THE FRONT BY SATURDAY AFTERNOON WHICH COULD AGAIN POSE A HAZARD TO SMALL CRAFT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:35 PM CST | Dense Fog Advisory | MOB | George, Greene, Perry, Stone | 16 hr |
| Feb 28, 2:39 AM CST | Marine Dense Fog Advisory | MOB | 5 hr | |
| Feb 28, 8:28 AM CST | Marine Dense Fog Advisory | MOB | 4 hr | |
| Feb 28, 3:44 PM CST | Marine Dense Fog Advisory | MOB | 16 hr |
Nearby
Dense Fog Advisories in Mississippi, 2012Dense Fog Advisories in Alabama, 2012Dense Fog Advisories in Florida, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.